Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Jan 30, 2021, 3:56 AM EST. It took effect at Jan 30, 2021, 7:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2021, 3:56 AM EST (08:56 UTC)
- In effect from
- Jan 30, 2021, 7:00 PM EST
- Expired
- Jan 31, 2021, 10:00 PM EST
- In force
- 27 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
867 WHUS73 KMQT 300856 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 356 AM EST Sat Jan 30 2021 LMZ248-250-301900- /O.NEW.KMQT.SC.Y.0010.210131T0000Z-210201T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 356 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... * WHAT...East winds 10 to 20 kt with gusts up to 28 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 7 PM this evening to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
6 follow-up statements
933 WHUS73 KMQT 301458 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 958 AM EST Sat Jan 30 2021 LMZ248-250-302300- /O.CON.KMQT.SC.Y.0010.210131T0000Z-210201T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 958 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 7 PM this evening to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
805 WHUS73 KMQT 302041 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 341 PM EST Sat Jan 30 2021 LMZ248-250-310445- /O.CON.KMQT.SC.Y.0010.210131T0000Z-210201T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 341 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft expected. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...From 7 PM this evening to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
823 WHUS73 KMQT 310239 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 939 PM EST Sat Jan 30 2021 LMZ248-250-311045- /O.CON.KMQT.SC.Y.0010.000000T0000Z-210201T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 939 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
314 WHUS73 KMQT 310917 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 417 AM EST Sun Jan 31 2021 LMZ248-250-311730- /O.CON.KMQT.SC.Y.0010.000000T0000Z-210201T0000Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 417 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...East winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
928 WHUS73 KMQT 311542 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1042 AM EST Sun Jan 31 2021 LMZ248-250-312345- /O.EXT.KMQT.SC.Y.0010.000000T0000Z-210201T0300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 1042 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and waves 2 to 5 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
103 WHUS73 KMQT 312052 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 352 PM EST Sun Jan 31 2021 LMZ248-250-010300- /O.CON.KMQT.SC.Y.0010.000000T0000Z-210201T0300Z/ Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 352 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Waves 2 to 4 ft occurring. * WHERE...Seul Choix Point to Point Detour MI and 5NM East of a line from Fairport MI to Rock Island Passage. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 3:33 AM EST, 23 minutes earlier.
Area forecast discussion, Jan 30, 3:33 AM EST, 23 minutes before
Area Forecast Discussion National Weather Service Marquette MI 333 AM EST Sat Jan 30 2021 .SHORT TERM...(Today and tonight) Issued at 333 AM EST SAT JAN 30 2021 GOES WV shows the closed mid-level low that brought us some light lake-effect earlier this week drifting east across the N Atlantic as a shrtwv trof can be seen exiting the Rockies across CO this morning. Ahead of this wave, moisture transport is evident across the Central Plains ahead of what will be a developing sfc low as the shrtwv trof ejects eastward from the Rockies through the Ohio River Valley later this evening. Latest RAP analysis shows mid-level WAA and isentropic ascent across N WI this morning as mid-level cirrus and a halo around the moon can be seen looking out the WFO's window. These clouds have taken a little while to move in so temperatures across the central and east were allowed to fall into the single digits abv and blo zero respectively. Under partially clear skies across the e UP, some single degree blo zero temps are still ongoing; however, temps have slowly risen through the night across the west and along the WI state line. A tricky, but benign, fcst on tap today across the UP as antecedent dry conditions will limit pcpn to a minimum. GRB, INL, APX, and MPXs soundings all show fairly deep dry layer that will hinder onset of pcpn as weak WAA and theta adv as well as isentropic ascent push across the w UP. Models seem to be over doing PoPs this morning and aftn given the drier air in place, so have cut back both QPF and PoPs quite a bit. With lack of deep layer forcing to accelerate column saturation, we're left with isentropic ascent and top down method. Model reflectivity usually struggles with these setups as they resemble model QPF, rather than pcpn that actually reaches the sfc. KMQT is picking up on some scatterers near the cloud level in WI and along the state line, but there isn't a METAR site for 100s of miles showing anything at the sfc. For PoPs tried to mirror model soundings and their time-height plots in coord with model isentropic ascent with 1000-700mb saturation. Even then, chances don't look all that impressive and generally capped pops at the low-end chance range. Beyond 18Z today, look for slt chc to low chc pops across the west and central UP, and these chances will last through much of the overnight hours as the inverted trough shifts overhead with sfc low passing through southern IL late tonight. Lake-enhancement looks marginal, if at all, with the DGZ remaining quite elevated and inversion temps near -6C. If the system pushes a little further north, could see up to an inch along the WI state line, otherwise totals should remain blo that. Models are trying to bring higher amts for parts of the Keweenaw with the enhancement, but hesitant to include this given the antecedent conditions. .LONG TERM...(Saturday night through Friday) Issued at 258 PM EST FRI JAN 29 2021 Overall, the long term period starts warm and mostly dry, but more active weather is expected late next week. A vertically stacked low over Missouri at 00z Sunday will track east on Sunday then transfer to the east coast on Monday. Weak warm air advection and associated isentropic lift northeast of this low could squeeze out a couple hundreths of QPF as light snow along the MI/WI border by Sunday morning. A dry layer near 850 mb is the primary inhibiting factor for more widespread light snow. A more amplified upper level flow regime impacts our CWA next week with ridging expected over the Great Lakes region Monday night through Thursday. As a result, another period of much above normal temperatures and generally dry weather is expected across the U.P. early to mid next week. NBM guidance indicates high temperatures near 32F Monday-Thursday ahead of a cold front late Thursday/early Friday. A western trough enters the plains on Wednesday resulting in surface low development across the Central Plains. This low is expected to track northeast into the Great Lakes region Thursday into Friday. Warm air advection precipitation could begin as early as Wednesday night, but more substantial synoptic scale precipitation is expected on Thursday into Friday. Ensemble guidance indicates the low will track across the U.P. implying more substantial impacts for western zones, but overall confidence is low. NBM guidance indicates about 1 inch of QPF across the U.P. falling as wet snow, cold rain, or a mix of both. A much colder air mass behind the low should allow synoptic precipitation to transition to lake effect snow for Friday into Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1022 PM EST FRI JAN 29 2021 VFR conditions will continue into Sat morning at all terminals. WAA mid-clouds will move in later tonight ahead of a system moving through the Plains. MVFR clouds will move in Saturday morning at all sites. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 333 AM EST SAT JAN 30 2021 As a high shifts east today, E to SE winds will increase to around 25 knots across the lake this afternoon, could be some gusts approaching 30 knots west half. Easterly winds will remain around 20 knots through tonight and then generally fall blo 20 knots on Sunday as a system passes to the south through the Ohio River Valley on Sunday afternoon. Beyond Sunday, high pressure will remain over the lake through the middle of the week, with light winds prevailing. E- NE winds could increase toward gales late next week with the expected approach of system from the Central Plains. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...EK AVIATION...07 MARINE...JAW
Hazardous weather outlook, Jan 29, 3:21 PM EST, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 321 PM EST Fri Jan 29 2021 MIZ001>007-009>014-084-085-302030- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 321 PM EST Fri Jan 29 2021 /221 PM CST Fri Jan 29 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-302030- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 321 PM EST Fri Jan 29 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-302030- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 321 PM EST Fri Jan 29 2021 /221 PM CST Fri Jan 29 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. EK
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.